Baclofen is a CNS depressant, so drug withdrawal can happen. Often physicians will taper patients off the medication to prevent withdrawal.
It is very important to taper off of baclofen.
How Long Do Baclofen Withdrawal Symptoms Last?
The symptoms tend to start within 48 hours after the last dose and then peak at around 72 hours, but they may differ from one patient to another. It can take weeks for the symptoms to fully subside.
The symptoms of baclofen withdrawal can be severe and include hyperthermia, delusions, disorientation, delirium, and visual and auditory hallucinations. Most people also experience agitation and increased muscle spasticity. Be sure to follow your doctor’s instructions regarding tapering off baclofen and contact them about any serious side effects you may experience.
Anyone who stops taking this medication abruptly will likely experience serious withdrawal symptoms such as seizures and delirium. Never stop taking this medication without guidance and follow-up with your physician.
Ideally, a doctor will wean the patient off baclofen over several weeks. It is VERY important to taper off of baclofen.